Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 4, NWS Fort Worth, TX

February 14, 201439 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Feb 14, 2014, 3:25 AM CST for 39 counties in Texas. It took effect at Feb 14, 2014, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2014, 3:25 AM CST (09:25 UTC)
In effect from
Feb 14, 2014, 10:00 AM CST
Expired
Feb 14, 2014, 6:00 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
All 39 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2493 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WWUS74 KFWD 140925
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CST FRI FEB 14 2014

...A WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 6 PM FOR AREAS
ALONG AND NORTHWEST OF A LINE FROM TEMPLE TO ATHENS...

.A COLD FRONT WILL MOVE ACROSS NORTH TEXAS TODAY AND RESULT IN A
NORTH TO NORTHWEST WIND BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO
35 MPH. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND SHOULD
DECREASE BY SUNSET.

TXZ091>095-100>107-115>123-129>135-141>146-156>159-141700-
/O.NEW.KFWD.WI.Y.0004.140214T1600Z-140215T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
325 AM CST FRI FEB 14 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* LOCATION...ALONG AND NORTHWEST OF A TEMPLE TO ATHENS LINE.

* WINDS...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* TIMING...FROM 10 AM UNTIL 6 PM.

* IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE 
  MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING HIGH PROFILE 
  VEHICLES MAY BE DIFFICULT. BOATING ON OPEN LAKE WATERS MAY BE 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
2 follow-up statements
728 
WWUS74 KFWD 141733 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 AM CST FRI FEB 14 2014

...A WIND ADVISORY REMAINS IN EFFECT THROUGH 6 PM FOR AREAS ALONG AND
NORTHWEST OF A LINE FROM TEMPLE TO ATHENS...

.A COLD FRONT CONTINUES TO MOVE THROUGH NORTH TEXAS LATE THIS
MORNING AND WILL MOVE THROUGH CENTRAL TEXAS THIS AFTERNOON. 
NORTH TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 35
MPH ARE EXPECTED. STRONGEST WINDS WILL OCCUR THROUGH MID AFTERNOON
AND SHOULD DECREASE BY EARLY EVENING. 

TXZ091>095-100>107-115>123-129>135-141>146-156>159-150000-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-140215T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1133 AM CST FRI FEB 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* LOCATION...ALONG AND NORTHWEST OF A TEMPLE TO ATHENS LINE.

* WINDS...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* TIMING...THROUGH 6 PM.

* IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE 
  MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING HIGH PROFILE 
  VEHICLES MAY BE DIFFICULT. BOATING ON OPEN LAKE WATERS MAY BE 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
201 
WWUS74 KFWD 142358
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CST FRI FEB 14 2014


TXZ091>095-100>107-115>123-129>135-141>146-156>159-150100-
/O.EXP.KFWD.WI.Y.0004.000000T0000Z-140215T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
558 PM CST FRI FEB 14 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE STRONG NORTHWEST AND NORTH WINDS ARE DIMINISHING QUICKLY AND
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:14 AM CST, 11 minutes earlier.

Area forecast discussion, Feb 14, 3:14 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
314 AM CST FRI FEB 14 2014

.DISCUSSION...

A CHANGE IN THE LONG WAVE PATTERN IS IN PROGRESS ACROSS NORTH
AMERICA. THE DEEP LONG WAVE TROUGH OVER THE EASTERN PART OF THE
CONTINENT WILL MOVE EAST THIS WEEKEND WITH ZONAL FLOW PREVAILING
ACROSS THE CONUS FOR MUCH OF NEXT WEEK. SEVERAL SHORTWAVE TROUGHS
MOVING ACROSS THE NORTHERN PART OF THE COUNTRY WILL INDUCE LEE-
SIDE CYCLOGENESIS AND THEN DRIVE SEVERAL COLD FRONTS THROUGH NORTH
AND CENTRAL TEXAS.

THE FIRST FRONT ARRIVES TODAY WITH STRONG AND GUSTY NORTH WINDS
THIS AFTERNOON AND SLIGHTLY COOLER HIGHS BEHIND THE FRONT TODAY
AND TONIGHT. WILL BE ISSUING A WIND ADVISORY FOR STRONG AND GUSTY
NORTH WINDS BEHIND TODAY/S COLD FRONT NORTHWEST OF AN ATHENS TO
TEMPLE LINE. SOUTHERLY FLOW RETURNS QUICKLY ON SATURDAY AS ANOTHER
LEE-SIDE TROUGH DEVELOPS AND A SURFACE LOW TRACKS ACROSS THE
NORTHERN PLAINS AND MIDWEST. THIS FRONT SHOULD REACH THE RED RIVER
VALLEY AREAS SATURDAY NIGHT...BUT IS NOT EXPECTED TO PENETRATE
INTO NORTH TEXAS. THUS TEMPERATURES SHOULD REBOUND OUT WEST ON
SATURDAY. SUNDAY BRINGS ANOTHER LEE-SIDE TROUGH AND AN INCREASE IN
SOUTHERLY FLOW AND WARMER WEATHER WITH HIGHS IN THE 70S TO LOWER
80S FOR MOST OF THE CWA. AS THIS SURFACE LOW WINDS UP AND MOVES
EAST...IT WILL SEND ANOTHER COLD FRONT DOWN INTO THE REGION ON
MONDAY. AGAIN...DAYTIME TEMPERATURES ON MONDAY AND TUESDAY WILL
NOT BE AFFECTED MUCH BUT LOWS ON TUESDAY MORNING WILL BE ABOUT 10
DEGREES COOLER THAN THOSE OF MONDAY MORNING. ANOTHER LEE-SIDE
TROUGH WILL DEVELOP BY TUESDAY BUT SHOULD REMAIN TO OUR NORTH AND
NORTHWEST THROUGH FRIDAY.

THE MAIN EFFECT OF EACH OF THESE SYSTEMS FROM SATURDAY THROUGH NEXT
WEEK WILL BE INCREASED WIND AND WARMER LOW TEMPERATURES ACROSS THE
REGION AND AN INCREASE IN SURFACE MOISTURE. FORECAST SOUNDINGS
INDICATE THE LOW LEVEL MOISTURE WILL REMAIN SHALLOW AND THERE WILL
BE A CAP PRESENT THROUGH THE FORECAST. THIS ALONG WITH A LACK OF
SYNOPTIC LIFT OR FAVORABLE ISENTROPIC PRESSURE ASCENT MEANS A DRY
FORECAST FOR THE NEXT SEVEN DAYS. HOWEVER...IT ALSO MEANS AN
INCREASED IN THE FIRE DANGER WEST OF I-35 ON THOSE DAYS WITH WARM
DRY AIR AND WINDS AVERAGING 15 MPH OR HIGHER.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  39  69  46  74 /   0   0   0   0   0
WACO, TX              72  37  70  47  75 /   5   0   0   0   0
PARIS, TX             65  34  64  43  69 /   5   0   0   0   0
DENTON, TX            66  33  69  43  74 /   0   0   0   0   0
MCKINNEY, TX          65  37  66  43  72 /   0   0   0   0   0
DALLAS, TX            66  39  68  46  73 /   0   0   0   0   0
TERRELL, TX           66  37  65  45  70 /   5   0   0   0   0
CORSICANA, TX         68  38  66  47  72 /   5   0   0   0   0
TEMPLE, TX            75  39  71  48  76 /  10   0   0   0   0
MINERAL WELLS, TX     67  34  74  44  78 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR TXZ091>095-100>107-115>123-129>135-141>146-156>159.

&&

79/75
Hazardous weather outlook, Feb 13, 3:45 PM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CST THU FEB 13 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
345 PM CST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY AND
SATURDAY FOR LOCATIONS ALONG AND WEST OF THE INTERSTATE 35/35W
CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.